Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

On Zyrtec and ranitidine for allergy. ALT level in blood work is high. Is it due to the medication?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 1410 Questions
My allergist prescribed Zyrtec and ranitidine 150 mg(2x daily) for allergy symptoms. I drink approx 1-2 glasses of red wine with dinner daily. When I went for blood work my alt level was 36 all other levels were within normal range. I am a 52 year old female. Is the elevation due to the medication and how do I bring it with normal range?
Posted Fri, 1 Nov 2013 in Digestion and Bowels
Answered by Dr. Amit Jain 15 minutes later
Brief Answer:
please see the details

Detailed Answer:
Hello. I am a gastroenterologist. I dont the elevation in alt is due to mrdications which you are taking. It may be due to intake of wine. However there are few very common and treatable cause of this elevation like fatty liver which is found in obese or overweight. Some viral infection like hepatitis b and c. However this elevation is insignificant. What all you have is to decrease intake of wine and do regular exercise at least 30minute per day. Also if you are obese or overweight then reduce your weight. I hope I have answered your query. Wish you a good health
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor